MAUDE Adverse Event Report: ARTHREX, INC. KEEL PUNCH, SIZE 4-7, IBALANCE TKA; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. KEEL PUNCH, SIZE 4-7, IBALANCE TKA; ORTHOPEDIC MANUAL SURG INSTR
Model Number KEEL PUNCH, SIZE 4-7, IBALANCE TKA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 04/04/2024, it was reported by a sales representative via (b)(4) that an ar-623-6 keel punch top section broke off during impaction.This occurred during use in a case with no patient effect.Case completed using another punch.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 the complaint allegation is confirmed.Based on the images provided from the field, the device appears to have a broken fragment.Consequently, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to excessive user-applied mechanical forces.

Brand Name
KEEL PUNCH, SIZE 4-7, IBALANCE TKA
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19201631
Report Number1220246-2024-02536
Device Sequence Number8048808
Product Code LXH
UDI-Device Identifier00888867198371
UDI-Public00888867198371
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKEEL PUNCH, SIZE 4-7, IBALANCE TKA
Device Catalogue NumberAR-623-6
Device Lot Number20641511
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer05/17/2025
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/02/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown